why does my heart pound and race when I drink Alchol?
When ever I have a drink ( which I hardly ever do) my heart pounds and races. Even the smallest amount of wine or beer, less then a glass causes this. Once I had 2 drinks at a party and my left hand balloned up. I have high blood pressure and date 300 mg of inderal and 20 lasix.
Alcohol is a vasodilator, which means it causes your blood vessels to dilate causing a drop in blood pressure. In order to counteract this and ensure the organs receive an adequate supply of blood the heart has to work a bit harder and heart rate increases.
So it's normal to get an increase in heart rate after alcohol. However the left hand ballooning up doesn't sound normal to me so you should probably check with your doc.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.